Alert archive / Illinois / Special Weather Statements in 2017

Special Weather Statement, NWS Lincoln, IL

July 11, 2017Edgar County, Illinois

NWS Lincoln, IL issued this special weather statement at Jul 11, 2017, 10:21 AM CDT for Edgar County, Illinois. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2017, 10:21 AM CDT (15:21 UTC)
Expired
Jul 11, 2017, 11:00 AM CDT
In force
39 min
Issued by
NWS Lincoln, IL

County Edgar County, IL

The radar

The Indianapolis radar (KIND), 127 km from the middle of the area, began a volume at 15:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 3.4 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2017-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2430 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2017-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 197 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2430 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
961 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
197 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.7

Open this sounding in Storm Lab

The text

As transmitted.

214 
WWUS83 KILX 111521
SPSILX

Special Weather Statement
National Weather Service Lincoln IL
1021 AM CDT TUE JUL 11 2017
 
ILZ045-046-055>057-111600-
Douglas-Coles-Vermilion-Champaign-Edgar-
1021 AM CDT TUE JUL 11 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COLES...EDGAR...
SOUTHWESTERN VERMILION AND EASTERN DOUGLAS COUNTIES UNTIL 1100 AM
CDT...

At 1020 AM CDT, Doppler radar was tracking a strong thunderstorm over
Brocton, or 16 miles northwest of Paris, moving east at 55 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Paris, Chrisman, Ridge Farm, Oakland, Newman, Kansas, Ashmore,
Sidell, Hume, Broadlands, Brocton, Allerton, Vermilion, Redmon,
Rardin, Edgar, Isabel, Metcalf, Bushton and Edgar County Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3948 8754 3953 8817 3992 8800 3988 8754
TIME...MOT...LOC 1520Z 276DEG 49KT 3973 8796 

$$

Auten

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Jul 11, 6:00 AM CDT, 4 hours 21 minutes earlier.

Area forecast discussion, Jul 11, 6:00 AM CDT, 4 hours 21 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
600 AM CDT Tue Jul 11 2017

.SHORT TERM...(Today and tonight)
ISSUED AT 330 AM CDT Tue Jul 11 2017

Summer heat wave will continue during mid week along with daily
chances of showers and thunderstorms through Thu night (and
isolated chances in southeast IL still on Friday).

MCS that brought some severe thunderstorms and heavy rains to
parts of central IL during late Monday afternoon and Monday
evening, has pushed se into central and se parts of IN/OH. Another
MCS was over western IA and eastern NE. SW winds were keeping mild
temps in the 70s across CWA early this morning with muggy
dewpoints in the upper 60s and lower 70s.

A series of short waves will ride over top of subtropical
mid/upper level high pressure ridge that stretches from the 4
corners eastward into the TN river valley. Very unstable airmass
lingers over area through Thu along with some wind shear and will
support periodic chances of showers and thunderstorms along with
threat of more severe storms. Chances of convection appear
greatest this afternoon especially over central and ne CWA then
a possible lull in activity after sunset tonight into Wed morning.
SPC day1 outlook has marginal risk of severe storms across area
this afternoon and early evening. Highs in the upper 80s and lower
90s this afternoon with heat indices peaking in the upper 90s to
lower 100s this afternoon similar to what we had yesterday and
warmest in sw CWA. Cap in place on Wed, but more convection
possible late Wed afternoon and especially Wed night as more short
waves approach with highest pops from I-74 north where SPC day2
has slight risk of severe storms and marginal risk rest of CWA
except southern 6 counties. Highs in the low to mid 90s Wed with
dewpoints in the 70s giving heat indices Wed afternoon peaking
from 100-105F and will may need a heat advisory then especially sw
CWA.

A cold front to shift southward into central IL on Thu and
maintains chances of showers and thunderstorms and SPC day3 has
marginal risk of severe storms Thu afternoon/evening. Another very
warm and humid day Thu with highs in mid 80s nw of IL river and
lower 90s in southeast IL. Heat indices will peak in upper 90s and
lower 100s from I-55 se Thu afternoon, warmest se of I-70.

.LONG TERM...(Wednesday through Monday)
ISSUED AT 330 AM CDT Tue Jul 11 2017

The upper level ridge is forecast to retrograde back into the
Rockies late this week allowing upper level driving into the
Great Lakes and Ohio river valley on Friday and into this weekend.
This will push the frontal boundary south of CWA on Friday as it
moves into the TN river valley. Have isolated convection south of
Charleston/Mattoon on Friday, otherwise a dry forecast this
weekend through early next week. Weak 1020 mb surface high
pressure settles into the area on Saturday and over the Ohio river
valley on Sunday. Seasonable highs in the mid to upper 80s Friday
through Sunday then climbing into the upper 80s to around 90F on
Monday. Dewpoints generally in the 60s Friday through Monday,
except lower 70s on Friday in southeast IL. Extended forecast
models showing the 595 dm 500 mb upper level ridge starting to
shift back east into the central plains and eventually toward from
Monday through Wednesday, and this to bring warmer and more humid
wx back to the area.

&&

.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
Issued at 555 AM CDT Tue Jul 11 2017

A cluster of thunderstorms ne of CMI at dawn will mainly affect
Vermilion county/Danville area early this morning. A band of
isolated showers was over central IL along and north of I-72 while
thunderstorms were over southeast IA and tracking ESE. The HRRR
model tracks this convection to near the IL river by PIA by 14Z/9
am and develops/spreads quickly ESE to near BMI, DEC and CMI
around 15Z. Most of this convection should shift north of central
IL later today and through tonight. SW winds of 7-12 kts today to
become south 5-10 kts tonight by sunset.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHORT TERM...07
LONG TERM...07
AVIATION...07
Hazardous weather outlook, Jul 11, 6:56 AM CDT, 3 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
656 AM CDT Tue Jul 11 2017

ILZ027>031-037-038-043>046-121200-
Champaign-De Witt-Knox-Marshall-McLean-Peoria-Piatt-Stark-
Tazewell-Vermilion-Woodford-
656 AM CDT Tue Jul 11 2017

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and west central Illinois.

.DAY ONE...TODAY AND TONIGHT...

There is a marginal risk of severe thunderstorms with large hail
and damaging winds today and this evening, along with frequent
lightning and heavy rains.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

Thunderstorm chances will continue Wednesday through Thursday
evening. There is a slight risk of severe storms Wednesday north
of I-74, with a marginal risk elsewhere on Wednesday. A marginal
risk of severe weather will be present on Thursday as well, with
hail and damaging winds the primary hazards. Frequent lightning
and heavy rains will be possible.

High temperatures and humidity from this afternoon through
Thursday will result in afternoon heat indices from 95 to 103
degrees, with Wednesday being the hottest day. These temperatures
will be very dependent on the evolution of several storm systems
that may alter cloud cover in the afternoon hours. Use caution
when planning any outdoor activities through mid week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening.

ILZ036-040>042-047>057-061>063-121200-
Cass-Christian-Clark-Coles-Cumberland-Douglas-Edgar-Fulton-Logan-
Macon-Mason-Menard-Morgan-Moultrie-Sangamon-Schuyler-Scott-Shelby-
656 AM CDT Tue Jul 11 2017

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and west central Illinois.

.DAY ONE...TODAY AND TONIGHT...

There is a marginal risk of severe thunderstorms with large hail
and damaging winds today and this evening, along with frequent
lightning and heavy rains.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

Thunderstorm chances will continue Wednesday through Thursday
evening. There is a marginal risk of severe storms both days,
with hail and gusty winds the primary hazards. Frequent lightning
and heavy rains may also occur.

High temperatures and humidity from this afternoon through
Thursday will result in afternoon heat indices from 95 to 105
degrees, with Wednesday being the hottest day. These temperatures
will be very dependent on the evolution of several storm systems
that may alter cloud cover in the afternoon hours. Use caution
when planning any outdoor activities through mid week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening.

ILZ066>068-071>073-121200-
Clay-Crawford-Effingham-Jasper-Lawrence-Richland-
656 AM CDT Tue Jul 11 2017

This Hazardous Weather Outlook is for portions of southeast
Illinois.

.DAY ONE...TODAY AND TONIGHT...

There is a marginal risk of severe thunderstorms with large hail
and damaging winds this afternoon and this evening, along with
frequent lightning and heavy rains.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

Thunderstorm chances will continue Wednesday through Thursday
evening. There is a marginal risk of severe storms on Wednesday,
with hail and gusty winds the primary hazards. Frequent lightning
and heavy rains may also occur.

High temperatures and humidity from this afternoon through
Thursday will result in afternoon heat indices from 98 to 105
degrees, with Wednesday being the hottest day. These temperatures
will be very dependent on the evolution of several storm systems
that may alter cloud cover in the afternoon hours. Use caution
when planning any outdoor activities through mid week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Shimon

In the hours before

Local storm report, Jul 11, 9:39 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
939 AM CDT TUE JUL 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 AM     TSTM WND GST     LINCOLN                 40.15N 89.37W
07/11/2017  M63 MPH          LOGAN              IL   MESONET

            REPORTED BY EQUIPMENT AT THE NWS OFFICE

&&

JRP
Local storm report, Jul 11, 9:43 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
943 AM CDT TUE JUL 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0942 AM     TSTM WND GST     DECATUR AIRPORT         39.83N 88.87W
07/11/2017  M53 MPH          MACON              IL   ASOS

&&

AUTEN
Local storm report, Jul 11, 9:44 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
944 AM CDT TUE JUL 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0937 AM     TSTM WND GST     DECATUR AIRPORT         39.83N 88.87W
07/11/2017  M53.00 MPH       MACON              IL   ASOS

            CORRECTION TO TIME

&&

AUTEN
Local storm report, Jul 11, 10:08 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1008 AM CDT TUE JUL 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0957 AM     TSTM WND GST     SAVOY                   40.06N 88.25W
07/11/2017  M61 MPH          CHAMPAIGN          IL   ASOS

            REPORTED AT CHAMPAIGN WILLARD AIRPORT

&&

JRP
Local storm report, Jul 11, 10:21 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1021 AM CDT TUE JUL 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     TSTM WND DMG     CHAMPAIGN               40.11N 88.26W
07/11/2017                   CHAMPAIGN          IL   TRAINED SPOTTER

            NUMEROUS TREES SNAPPED OR UPROOTED.

&&

JRP
Special weather statement, Jul 11, 10:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
1021 AM CDT TUE JUL 11 2017

ILZ045-046-055>057-111600-
Douglas-Coles-Vermilion-Champaign-Edgar-
1021 AM CDT TUE JUL 11 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COLES...EDGAR...
SOUTHWESTERN VERMILION AND EASTERN DOUGLAS COUNTIES UNTIL 1100 AM
CDT...

At 1020 AM CDT, Doppler radar was tracking a strong thunderstorm over
Brocton, or 16 miles northwest of Paris, moving east at 55 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Paris, Chrisman, Ridge Farm, Oakland, Newman, Kansas, Ashmore,
Sidell, Hume, Broadlands, Brocton, Allerton, Vermilion, Redmon,
Rardin, Edgar, Isabel, Metcalf, Bushton and Edgar County Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3948 8754 3953 8817 3992 8800 3988 8754
TIME...MOT...LOC 1520Z 276DEG 49KT 3973 8796

Auten

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 7:12 PM CDTSevere Thunderstorm WarningILXFulton, Mason, Peoria, Tazewell48 min
Jul 10, 7:29 PM CDTSevere Thunderstorm WarningILXTazewell46 min
Jul 10, 7:56 PM CDTAreal Flood AdvisoryILXFulton3 hr
Jul 10, 7:58 PM CDTSevere Thunderstorm WarningILXFulton32 min
Jul 10, 8:02 PM CDTSevere Thunderstorm WarningILXDeWitt, Logan, McLean, Macon, Tazewell43 min
Jul 10, 8:19 PM CDTTornado WarningILXFulton26 min
Jul 10, 8:44 PM CDTSevere Thunderstorm WarningILXDeWitt, Macon, Moultrie, Piatt46 min
Jul 10, 8:45 PM CDTTornado WarningILXFulton18 min
Jul 10, 8:48 PM CDTFlash Flood WarningILXFulton3 hr
Jul 10, 9:50 PM CDTSpecial Weather StatementILXSangamon40 min
Jul 10, 10:02 PM CDTSevere Thunderstorm WarningILXSangamon31 min
Jul 10, 10:14 PM CDTSevere Thunderstorm WarningILXChristian, Sangamon46 min
Jul 10, 10:41 PM CDTSevere Thunderstorm WarningILXChristian, Shelby31 min
Jul 11, 7:31 AM CDTSpecial Weather StatementILXFulton, Knox, Mason, Peoria, Schuyler, Stark74 min
Jul 11, 8:16 AM CDTSpecial Weather StatementILXLogan, Marshall, Menard, Tazewell, Woodford44 min
Jul 11, 8:38 AM CDTSevere Thunderstorm WarningILXMarshall, Woodford37 min
Jul 11, 8:54 AM CDTSevere Thunderstorm WarningILXDeWitt, Logan, McLean, Macon51 min
Jul 11, 9:33 AM CDTSevere Thunderstorm WarningILXChampaign, Coles, DeWitt, Douglas, Macon, Moultrie and 1 more57 min
Jul 11, 10:06 AM CDTSevere Thunderstorm WarningILXChampaign, Vermilion39 min

Nearby

Special Weather Statements in Illinois, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.